MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT
Catalog Number DF6006SC
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during implantation the bypass graft was allegedly torn at the cuff.It was further reported that the bypass graft was removed and replaced with another graft to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.Visual inspection: a distaflo graft with packaging and label were returned.The graft measured approximately 61.7 cm in length.Suture holes were visible at the cuff of the graft.A partial circumferential tear was also noted on the cuff portion of the graft near the suture holes.Beading is intact with the first coil removed from the cuff.Performance/ functional evaluation: functional testing could not be performed based on returned sample condition.Dimensional evaluation: the total length of the graft was measured to be approximately 61.7cm.Per (b)(4), the length specification is 60cm +4/-0cm.This measurement was within specification.Medical records review_ image/photo review: medical records were not provided.No images or photos were provided.Conclusion: the investigation is confirmed, as a partial circumferential tear was identified on the returned graft.It is unknown if procedural issues contributed to the reported event.Based on the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.The distal anastomosis should be made after tunneling or suture disruption can occur.Do not pass the cuff portion (distal end) of the distaflo bypass graft through a tunneler sheath or the tissue tunnel, as this could lead to separation of the spiral beading and/or graft breakage.Distaflo bypass grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.Size the graft appropriately to minimize excessive tension at the suture line.Use a tapered, non-cutting needle with a nonabsorbable monofilament suture approximately the same size as the needle.Take 2 mm suture bites in the graft following the curve of the needle and gently pull the suture at a 90° angle.Proper sizing of the graft length prior to implant will minimize suture hole elongation caused by excessive tension.To avoid extreme stress on the anastomosis and the graft, include the patient¿s weight and range of limb motion when determining graft length, tunnel length and location.To determine the correct graft length, drape the patient to allow full movement of the arm, shoulder girdle or legs.Cutting the graft slightly longer than necessary has been reported by some surgeons to further reduce the risk of stressing the graft or the anastomosis.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
DISTAFLO BYPASS GRAFT
Common Device Name
BYPASS GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5358697
Report Number2020394-2015-02107
Device Sequence Number13493132
Product Code DSY
UDI-Device Identifier00801741023538
UDI-Public(01)00801741023538(10)VTZB0067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/14/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue NumberDF6006SC
Device Lot NumberVTZB0067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2016
Supplement Report FDA Received Date03/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1